Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 360, NWS Kansas City, MO

December 13, 2015Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 13, 2015, 10:39 PM CST for Howard County, Missouri. It took effect at Dec 13, 2015, 11:12 PM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 10:39 PM CST (04:39 UTC)
In effect from
Dec 13, 2015, 11:12 PM CST
Expired
Dec 15, 2015, 1:40 PM CST
In force
38 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 18.05 ft at Dec 14, 2015, 7:00 AM CST.

actionminormoderate510152012/1412/1512/16
Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:45 PM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Dec 13, 5:45 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
545 PM CST SUN DEC 13 2015

.DISCUSSION...
Issued at 254 PM CST SUN DEC 13 2015

It's another warm and wet mid-December day in Kansas and Missouri.
Bet you don't read those words often around this section of the
country! Rain that began last night, with the surge of moisture
ahead of a large trough shifting into the southern Plains, has
persisted through much of the day with lots of rain in the warm
sector ahead of the trough. Rainfall totals in some areas, far west
edge of Missouri west into Kansas, have already received over 2
inches of rain since it began last night. Models continue to
advertise this activity persisting well into the overnight hours
before we start to scatter the rain out as the dry slot sweeps in
under the lifting low. Do not see any reason to disagree with the
model consensus given the event thus far today.

Looking at the specifics a bit more, the upper level trough/cutoff
low driving todays activity has begun to lift through the southern
Plains as another trough drops into the West Coast behind it. This
looks to send the upper level low tracking right over Kansas City
late tonight on its way to Chicago Monday. Radar trends this morning
into the afternoon still show lots of rain streaming north, and the
expected low track does not look to bring the dry slot across our
section of the country until late tonight. As a result, big
adjustment to today's going forecast was to up the QPF totals in the
near term and keep higher end POPs lingering later into the
overnight hours. Current expectations are that as the dry slot moves
in this will disrupt the rain resulting in more scattered showers
and/or drizzle between midnight and sunrise Monday morning.
Confidence in how much activity is lingering past 12Z Monday is a
bit low, but there will be a little wrap around activity that should
keep rain going across far northern Missouri, especially the extreme
northwest corner, possibly through noon Monday. Additionally, while
surface temperatures wont drop below freezing, there is enough cold
air aloft to justify adding as brief mention of mix rain and snow
across that same extreme northwest corner of Missouri for a few
hours Monday morning, but there will be no accumulations. Otherwise
for Monday, expect cooler temperatures as cool air wraps in around
the exiting trough, keeping the afternoon highs limited to the 40s.

Tuesday on through the work week...is looking much drier. The
secondary trough diving into the West Coast today will eject out
into the Plains Tuesday into Wednesday, but the induced shortwave
ridging between the exiting system, and the mid-week system, will
allow temperatures to rebound a little from our cool Monday with
highs sneaking back into the 50s, and maybe around 60, across most
areas of eastern Kansas and Missouri for Tuesday, however the
passage of the next trough will also bring cooler air sliding back
to the south for the later half of the work week and into next
weekend. So, while temperatures will eventually drop later this week
and feel a bit more winter like, the passage of the trough Tuesday
night and Wednesday looks to be dry for our area as the
precipitation associated with it splits around eastern Kansas and
northwest Missouri.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 531 PM CST SUN DEC 13 2015

Challenging forecast. Upstream/current obs suggest periods of rain
with a mix of IFR to VFR ceilings over the next few hours. Vis has
improved and expect that general trend to continue as MCI/MKC/IXD
terminals remain on warm side of boundary. Steady rain should end
just before midnight outside of patchy drizzle or showers - and
enough models suggest that a window of VFR seems plausible.
Deformation area swings through just prior to sunrise and a return to
MVFR ceilings are expected, though no additional impacts from
precipitation are expected.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Cutter
AVIATION...Blair
Hazardous weather outlook, Dec 13, 5:24 AM CST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CST SUN DEC 13 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
524 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 ONE TO TWO INCHES OF RAIN IS EXPECTED TODAY. EXPECT SOME AREA RIVERS
 AND STREAMS TO REACH FLOOD STAGE LATE TONIGHT AND MONDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 7:03 PM CSTRiver Flood WarningEAXDaviess, Gentry62 hr
Dec 13, 8:18 PM CSTRiver Flood WarningEAXAndrew, Buchanan6 days
Dec 13, 8:18 PM CSTRiver Flood WarningEAXBuchanan, Platte5 days
Dec 13, 8:18 PM CSTRiver Flood WarningEAXAndrew, Holt, Nodaway45 hr
Dec 14, 2:23 AM CSTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler34 hr
Dec 14, 7:01 AM CSTRiver Flood WarningEAXDaviess, Livingston53 hr
Dec 14, 8:52 AM CSTRiver Flood WarningEAXPlatte6 days
Dec 14, 8:52 AM CSTRiver Flood WarningEAXPlatte6 days
Dec 14, 9:46 AM CSTRiver Flood WarningEAXCarroll, Chariton5 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXPlatte5 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXClay, Jackson, Ray4 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXJackson, Lafayette, Ray5 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXCarroll, Lafayette, Saline7 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXCarroll, Chariton, Saline7 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXChariton, Howard, Saline6 days
Dec 14, 10:12 AM CSTRiver Flood WarningEAXCooper, Howard6 days
Dec 13, 7:31 PM CSTRiver Flood WarningEAXAtchison, Leavenworth46 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.